Alert archive / Missouri / Wind Advisories in 2025

Wind Advisory 9, NWS Springfield, MO

November 29, 2025Cherokee County, Crawford County, Kansas; 20 counties in Missouri

NWS Springfield, MO issued this wind advisory at Nov 29, 2025, 12:09 AM CST for Cherokee County, Crawford County, Kansas; 20 counties in Missouri. It took effect at Nov 29, 2025, 3:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2025, 12:09 AM CST (06:09 UTC)
In effect from
Nov 29, 2025, 3:00 AM CST
Expired
Nov 29, 2025, 2:29 PM CST
In force
11 hr
Issued by
NWS Springfield, MO
All 22 counties

Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Greene County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Stone County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 15 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1835 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
355 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

344 
WWUS73 KSGF 290609
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
1209 AM CST Sat Nov 29 2025

KSZ097-101-MOZ058-070-071-077-079>083-088>095-101>103-292100-
/O.NEW.KSGF.WI.Y.0009.251129T0900Z-251129T2100Z/
Crawford-Cherokee-Maries-Pulaski-Phelps-Barton-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-McDonald-Barry-Stone-
Including the cities of Columbus, Crane, Neutral, Waynesville,
Windyville, Plato, Dawson, Mansfield, Anderson, Pineville,
Stippville, Bendavis, Roby, Fort Leonard Wood, Lowell, March,
Nixa, Buffalo, Marshfield, Indian Point, Huggins, Northview,
Neosho, Selmore, Goodman, Elsey, Monett, Foose, Howes, Baxter
Springs, Bolivar, Duncan, Vichy, Lebanon, Salem, Joplin, Plad,
Springfield, Ozark, Darien, Gladden, Madry, Lake Spring,
Kimberling City, Rogersville, Noel, Bangert, Kenoma, Mount
Vernon, Lone Oak, Christian Center, Olive, Aurora, Meinert,
Charity, Rocky Comfort, Cassville, Silver Dollar City, Sherwin,
Marionville, Laquey, Lynchburg, Lamar, Jadwin, South West City,
Pittsburg, Carthage, Chicopee, Rolla, Seymour, Graff, Mountain
Grove, Lockwood, Riverton, Greenfield, and Northwye
1209 AM CST Sat Nov 29 2025

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...South winds 15 to 25 mph with gusts up to 40 to 45 mph 
  expected. A few stray gusts above 45 mph will also be possible.

* WHERE...Portions of southeast Kansas and central, east central, 
  south central, and southwest Missouri.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

Price
1 follow-up statement
442 
WWUS73 KSGF 292029
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
229 PM CST Sat Nov 29 2025

KSZ097-101-MOZ058-070-071-077-079>083-088>095-101>103-292130-
/O.CAN.KSGF.WI.Y.0009.000000T0000Z-251129T2100Z/
Crawford-Cherokee-Maries-Pulaski-Phelps-Barton-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-McDonald-Barry-Stone-
Including the cities of Lamar, Rocky Comfort, Marionville, Elsey,
Lone Oak, Indian Point, Waynesville, Vichy, Joplin, South West
City, Rogersville, Baxter Springs, Charity, Seymour, Duncan,
Nixa, Kenoma, March, Northwye, Columbus, Mansfield, Anderson,
Neosho, Kimberling City, Madry, Marshfield, Cassville, Lake
Spring, Gladden, Noel, Lockwood, Buffalo, Laquey, Sherwin,
Greenfield, Dawson, Pineville, Olive, Mount Vernon, Ozark, Silver
Dollar City, Plato, Springfield, Darien, Chicopee, Meinert,
Graff, Northview, Bangert, Howes, Fort Leonard Wood, Goodman,
Mountain Grove, Christian Center, Monett, Rolla, Salem, Plad,
Selmore, Windyville, Jadwin, Pittsburg, Foose, Aurora, Lowell,
Neutral, Lynchburg, Huggins, Carthage, Crane, Riverton, Lebanon,
Stippville, Roby, Bolivar, and Bendavis
229 PM CST Sat Nov 29 2025

...WIND ADVISORY IS CANCELLED...

Behind a cold front moving east through the area, winds will gust up 
to 25-35 mph this evening and tonight, but the threat for winds 
greater than 45 mph has ended. As such, the Wind Advisory is no 
longer in effect.

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

Titus

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Nov 28, 5:14 PM CST, 6 hours 55 minutes earlier. Its key messages:

  • Widespread precipitation chances (85-100%) tonight through Saturday. Most areas will remain as rain with areas along and east of Highway 63 seeing some brief snow or rain-snow mix late tonight into Saturday morning. No wintry impacts expected.
  • Breezy winds expected tonight through Sunday morning with gusts up to 25-35 mph. A few stray gusts up to 40-45 mph are possible (30-50% chance). This will result in single digit wind chills Sunday morning as colder air moves into the Ozarks.
  • Another system will bring a 30-50% chance of precipitation Monday. Any precipitation that does occur will likely be snow (80-90% chance). Any accumulations would be light.
Area forecast discussion, Nov 28, 5:14 PM CST, 6 hours 55 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
514 PM CST Fri Nov 28 2025

.KEY MESSAGES...

- Widespread precipitation chances (85-100%) tonight through
  Saturday. Most areas will remain as rain with areas along and
  east of Highway 63 seeing some brief snow or rain-snow mix
  late tonight into Saturday morning. No wintry impacts
  expected.

- Breezy winds expected tonight through Sunday morning with
  gusts up to 25-35 mph. A few stray gusts up to 40-45 mph are
  possible (30-50% chance). This will result in single digit
  wind chills Sunday morning as colder air moves into the
  Ozarks.

- Another system will bring a 30-50% chance of precipitation
  Monday. Any precipitation that does occur will likely be snow
  (80-90% chance). Any accumulations would be light.

&&

.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 1235 PM CST Fri Nov 28 2025

A look at satellite early this afternoon showers high clouds
moving over the region with an advancing line of low to middle
stratus marching eastward across eastern Kansas. Under this
cloud cover and where colder air is already in place, eastern
Nebraska for example, some rain/snow has already been reported
by ground observations. Surface low pressure was wrapping up
and will begin to move east into the plains through tonight.

As the storm system develops and moves east, a strong surface
and elevated pressure gradient will develop allowing for
increasing winds at the surface and aloft. Additionally, rather
strong moisture advection will be ongoing. By this evening,
when the surface low makes it's way into the Central plains,
cloud cover will have made it into the Ozarks ans so will
showers and possible a few snow flakes mixed in for portions of
central Missouri. Any snow will become all rain however as the
low moves east across Kansas and the Ozarks remain in the warmer
sector. Thanks to cloud cover and rain, temperatures will be in
the lower 30s (eastern Ozarks) to the lower 40s (I-49 and west)
overnight.

For Saturday into Saturday night: Rain will be ongoing in the
morning and through the day Saturday as the surface low makes
its way easy and marches across Missouri into Saturday night.
This will bring good lift, moisture and dynamics to produce some
decent rain across the region. Current indications are a
widespread 0.25 inches to 0.75 inches across the area. As the
low lifts of to the northeast Saturday night and colder air
filters into the region, some of the precipitation may change
over to snow across portions of central Missouri mainly east of
Highway 63. Ground temperatures and the rain will limit any
accumulations. Any snow that mixes in would occur between 1 and
8 AM Saturday before warmer air moves in and all precipitation
becomes rain.

Model soundings have held onto rather slight MUCAPE of around
100 J/kg, mainly elevated associated with the low. This is
mainly due to the NAMNest showing 200-400 J/kg while most other
models sit near 0. This may allow for a random rumble of
thunder or two. If this were to occur, brief heavier rainfall
would be possible in accusation to the convection.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 1235 PM CST Fri Nov 28 2025

Sunday into Sunday night: The storm system will be making is way
towards the Great Lakes early Sunday morning, with cold air
advection occurring in earnest through the day Sunday. Sunday
morning will see continued tight surface gradients and gusty
winds, making for a blustery start to the day with wind chills
in the single digits to start the day as lows dip to around 20
degrees. Winds will fall off through the day ad the system
continues to lift northeast and surface high pressure filters
into the plains. With the exception of a few lingering clouds
afternoon highs on Sunday will be in the lower to middle 30s
despite sunshine.

Monday into Tuesday: Cold Canadian surface high pressure will
move over the the upper midwest, centered over Iowa by Sunday
night. This will allow temperatures to fall into the lower 20s
to middle teens by Monday morning with light winds. The will be
little help with temperatures Monday as middle level clouds move
over the region keeping highs in check for the day. Most
locations will see temperatures at or below the freezing mark
Monday.

The clouds just mentioned will be associated with an upper
level short wave that will move across the plains and bring to
middle to upper level energy to the region Monday night into
early Tuesday. This clipper type system will bring the potential
for some light snow, some of which may accumulate. The speed of
the system may limit the amount of moisture that would be
available for precipitation, which, due to the temperatures in
place Monday night, would come in the form of snow. There remain
some guidance that keeps the region dry for the period but for
now have kept the 30-50% chance for precipitation Monday into
Monday night with an inch or less of snow if accumulations do
occur. Tuesday will see only slight improvement in
temperatures, though most should see highs limb above the
freezing mark during the afternoon.

The remainder of the next week into the end of next week: Cold
weather will remain on tap for Tuesday and through next week as
a dry cold front will move across the Plains and the Ozarks for
the middle of the week with another round of cold air sliding
south in to the area for the end of the week. Overall, the
pattern looks as though it will remain cooler than average to
start December with highs in the 40s and lows in the 20s each
day.

&&

.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 507 PM CST Fri Nov 28 2025

For the 00z TAFS, radar echoes starting to show up in eastern
Oklahoma. Currently have mid level ceilings over the area, but
may take a bit to saturate the lower levels with dew point
depressions around 20-25 degrees. That being said, a low level
jet will set up over the area this evening which will increase
the low level moisture while also expanding the shower activity
across the area. We may start to see showers develop after 02z,
but will become more likely after 05-06z. Ceilings will also
begin to lower wit dropping into IFR on Saturday morning. Winds
will become gusty this evening with some gusts over 30 kts
possible during the day on Saturday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Lindenberg
Hazardous weather outlook, Nov 28, 7:43 PM CST, 4 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
743 PM CST Fri Nov 28 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300145-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
743 PM CST Fri Nov 28 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited non thunderstorm wind risk.

DISCUSSION...

Winds will be gusty tonight out of the southeast to south at 25 to
35 mph at times. Scattered showers will increase in coverage
tonight across the area and while we can't rule out an isolated
embedded thunderstorm, lightning coverage is expected to be
minimal.

Some snow may mix in with the rain after midnight tonight along
and east of Highway 63. Little to no wintry impacts are expected
from this, though there may be a brief period of slushy road
conditions tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is an 90 to 100 percent chance for rain Saturday, with
diminishing precipitation chances into Saturday night. There
exists a low 10 to 20 percent chance for a thunderstorm or two.

Wind gusts could reach 30 to 40 mph Saturday and Sunday.

Another system will move towards the area Monday which could
cause additional winter precipitation, however confidence is low
at this time.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

Nearby

Wind Advisories in Missouri, 2025Wind Advisories in Kansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.